MAUDE Adverse Event Report: CARDINAL HEALTH NPWT FACILITY NPWT SVED THERAPY DEVICE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

CARDINAL HEALTH NPWT FACILITY NPWT SVED THERAPY DEVICE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 6701132
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
The customer reported the sved npwt device got so hot that it melted while plugged into the wall and the customer believes the device was on a resident, however they cannot confirm.No further information was provided upon request.
 
Additional Manufacturer Narrative
Supplemental report is being filed following the submission of the initial mdr report submitted on 3/2/2021 due to the investigation findings are available.Device released from qa to stock on (b)(6) 2017.Device was serviced on (b)(6) 2019, (b)(6) 2020.Job router was reviewed without issue.Device passed all tests.Complaint overheat of device confirmed.Investigation found a loose screw inside the pump.The loose screw may have caused the pump to seize and overheat.The overheated pump melted battery wires, buttons, tubing and back panel of the enclosure.The pump malfunction prevented the performance of investigation tests.Suggest replacing pump, battery, on/off buttons, tubing and back panel of enclosure.Root cause is pump failure.Capa (b)(4) was opened and an investigation into the overheating complaints was conducted.The following corrective actions were identified to address the root causes identified in the capa.These corrective actions are planned to be completed by (b)(6) 2021.1.Ifu for sved device to be updated to include the warning for overheating and no direct contact of the device with patient.2.Update the service procedure to consider changing the motor is the motor has serviced more than 2000 hours.3.Implement the service timer recording in the service procedure and forms to determine when to change the motor once the serviceable life has been exhausted.4.Install relay cut off mechanism at appropriate threshold temperature that will cut off the current to the motor in cases when motor may draw excessive current leading to overheating effect.

Brand Name
NPWT SVED THERAPY DEVICE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
CARDINAL HEALTH NPWT FACILITY
14201 nw 60th ave.
miami lakes FL 33014
MDR Report Key11408050
Report Number1423537-2021-00607
Device Sequence Number4189187
Product Code OMP
UDI-Device Identifier10885380097454
UDI-Public10885380097454
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6701132
Device Catalogue Number6701132
Device Lot Number14911
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;